I have been on herion for almost three years now, and I have overdosed three times. I have a daughter now and I just want to be normal without having to use the drug. The problem is I dont feel normal without it. I dont know what to do because I do not want my family to know I still do herion and I can't afford a methadone clinic. I was wondering should I ask my doctor for help? And I also wanted to know how they would help me?
I am going to give you a few suggestions that may help although they may not be conventional ones. Sometimes there are programs available to help people and because there is such a demand and limited funds, you don't hear about them. Go to an AA meeting and listen for someone to identify as an addict and ask them about any programs that may pay for opiate replacement therapy. Ask the pharmacists closest to you if they know of any lo or no cost programs that help pay for medications for those who can not afford them. Go to the suboxone website and look for the doctor locator and write down ALL the doctors and the phone numbers. Call All of them, as induction fees, office visit fees and requirements vary amongst the doctors. Suboxone is an opiate replacement that is expensive but it works and 20 to 45 minutes after your first dose, you will be out of withdrawal and likely stay that way as long as you stay on the suboxone.
You will have to be in withdrawal for 24 hours so the medication has room on your brain receptor sites to work, there can be NO other opiate on them. Go to YouTube.com and put suboxone in the search bar. I personally think SuboxoDoc's videos cover all the questions about suboxone, and this Dr. Jeffrey Junig has an 1800 number listed, a forum, a website, and lots of info on addiction and recovery. It is a start. I used to have insurance and although it did NOT pay for treatment, it paid for the suboxone. Then when I lost the insurance, I asked CVS pharmacy to fill a partial refill of my suboxone and they did it no questions asked. It is about $8 per pill but that may be all you need per day. You might be able to get your doctor to help you, and they might know other treatments. I would also suggest you google the Thomas recipe opiate withdrawal and read both the recipe and the journal Thomas kept while he was quitting opiates. This would be an over the counter way to quit. One thing that I don't think it mentions is walking or exercise to reboot the damaged part of your brain and to release endorphins that will ease and speed up the withdrawal. You are NOT going to feel like exercising the first few days, but, you need to get on those feet as soon as you can force yourself to do so. You also will need support, AA is a great way to go as it is annonymous, much available and very cheap, they simply ask for donations. Good Luck, You are in my Prayers.
I agree with pattishan61. Do you have insurance? Most have coverage for substance abuse. If so, call the # on the back of your card and have them give you a list in your area of Sub dr.s and make sure they will cover the meds as well. It worked for me, so give it a try. I feel for you and know what you're goin through, so hang in there and let us know what you find out. Good luck my friend. Julie
I am wondering if you maybe took it too early and went into precipitated withdrawal. If there is any opiate of any type on the receptor sites in the brain, that will cause the precipitated withdrawal, i.e withdrawal on steroids with nausea and vomiting. You have to wait around 24 hours after taking your last dose of opiate before you can take it. Medicaid in some states pays for it, but not all states. I am going to give you an odd suggestion, but, it could end up helping you and getting you the info you need. Go to an AA meeting and listen for someone to identify themselves as an addict. Put yourself out there and talk to these people as they often know where money and help are available. THey know what Churches or mental health facilities can kick in money for these programs.
I know you probably just groaned, but, often the addicts at AA meetings needed more than one time to clean up and may have used these services. They will be non judgemental and discreet and probably would love to help you. Also try googling the Thomas recipe opiate withdrawal for a list of over the counter meds and supplements that help with the various symptoms of withdrawal. Look over Thomas's journal of how he felt each day after quitting opiates. It may help you. Good Luck.
I was a herion addict and when it came time for me to get off the junk I went to the emergency room because my withdrawals were so horrible. The doctor prescribed me Clonidine ( a medicine that helps to lower high blood pressure) it also helps with withdrawal symtoms. That worked very well with my withdrawals but I still relapsed because I liked being high but it sounds to me like you use the frug to feel normal not to get high. I would try Clonidine...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Nov 2009 • 5 answers
Posted 26 Jul 2011 • 4 answers
Posted 31 Aug 2011 • 2 answers
Posted 26 Sep 2011 • 3 answers
Posted 15 Nov 2011 • 4 answers